MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL STANDARD 2.7 MM DIAMETER; BIT, DRILL

ZIMMER BIOMET, INC. DRILL STANDARD 2.7 MM DIAMETER; BIT, DRILL
Model Number 2360-205-27
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill fractured during surgery and the broken piece was left in the patient's bone.The surgeon used another drill from the set to complete the surgery.There were no attempts to retrieve the broken pieces.No patient consequences were reported at the time of this report.No additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Radiographs were provided and review of the available records identified fractured and retained metallic drill bit along the posterior midline endosteal region of the distal tibial diaphysis.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that a portion of the cutting feature is fractured and missing.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.

Brand Name
DRILL STANDARD 2.7 MM DIAMETER
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key9947938
Report Number0001822565-2020-01343
Device Sequence Number3257640
Product Code HTW
UDI-Device Identifier00889024061118
UDI-Public00889024061118
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2360-205-27
Device Catalogue Number00236020527
Device Lot Number64124070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer07/14/2020
12/01/2021
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date07/15/2020
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown